Remicade Headache?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/20/2008 3:51 AM (GMT -6)   
I had my second dose of remicade two days ago and now I have a pretty severe headache. I usually never get headaches. I also have a sore throat. The only other medication I am taking is prednisone - 35 mg.

Just diagnosed with severe pancolitis this month.

Are headaches common for anyone? How long do they last? What do you do for them?

Thanks.
Charmin

PaloPalo78
Regular Member


Date Joined Feb 2008
Total Posts : 42
   Posted 3/20/2008 5:15 AM (GMT -6)   
HI thats interesting ....
 
i had my second infusion 7 days ago , also have a sore throat ( white spots, might be yeast infection ) , getting headached and on 30mg of prednisolone
 
i did have a throat problem just after the first infusion , which i think is because im eating so uch white bread and not a balanced diet . anyway i have some codiene which i was taking for pain and diariahea  .. these are great for the headaches but not sure i want to take them every day for long periods .. When do you get your headaches , any link between the time pred is taken .
I used to take my pred in the morning and by 6pm i was getting angry and the headached would start .. but now they just come on at any time of the day
 
 
 

Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/20/2008 6:21 AM (GMT -6)   
My headache started last night and I woke up with worsening pain. I just hate calling the doctor. What did they do for your throat. After my first treatment I felt a litttle trouble swallowing and still do. My throat just feels thick. I take prednisone as early as possible - like 7 am - so I can fall asleep at night.

PaloPalo78
Regular Member


Date Joined Feb 2008
Total Posts : 42
   Posted 3/20/2008 6:46 AM (GMT -6)   

Hi

I was on antibiotics for a week for the throat , but i didnt want to because it meant i had to wait for the next infusion which was due .. so it put that off by another week .

it didnt quite clear up so the dctor gave me some oral suspesion ( Nystatin ) , i stopped taking this just before going in for remicade , but think i will take it again before it gets bad and i end up being late for the next one !

when is your next infusion due ? .. im on a course for 2 , 4  ,6 and 8 weeks so my next is in 3 weeks or so . just wondered as there seems to be quite big differences in peoples infusion schedules !

 

 


GardenerJames
Veteran Member


Date Joined Jan 2006
Total Posts : 616
   Posted 3/20/2008 8:49 AM (GMT -6)   
I've never had those symptoms with Remicade and haven't heard them from others either. You might want to check with your GP, you're not supposed to have your remicade infusion when you're getting sick with something else. So it's possible you have a festering cold or something.
James
Asacol 4 tabs 2x daily www.myspace.com/gardenerjames
Forvia once a day
Probiotic twice daily
Methotrexate 3 pills once a week
Actonel once a week
Calcium supp.
1 mg Folic Acid daily
Omega-3 once daily
12th Remicade infusion End of March


Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/20/2008 10:18 AM (GMT -6)   
Yes, I should have told someone about my throat, but since this is all so new I didn't really realize.... Steroids are also crazy because you don't really know what you are feeling and how much is masked.

My next infusion is scheduled for 4 weeks from the last one. So Day 1, week 2, week 6, and then every 8 weeks or sooner if needed. So far it seems to be working. Don't have much emotions about this yet, because it all just happened so quickly. All I'm trying to do right now is gather information about this dreadful disease.

Also I had 300 or 6 mg per kg. Not sure if that is a lot or not. And i was premedicated with 50 mg benedryl IV and tylenol. I'm not sure if everyone uses premedication. They ran it in over 4.5 hours.

Thank you.

Charmin

Pessimist
Regular Member


Date Joined Dec 2007
Total Posts : 34
   Posted 3/20/2008 5:08 PM (GMT -6)   

I have had about 5 or 6 infusions and one of them caused a severe headache that lasted for several weeks.  Another infusion caused a headache that was much less severe, but it still lasted for a few days.  The timing suggests to me that the infusions caused the headaches, although my doctor and Centocor refused to accept that there was a connection.

 

My last few infusions have gone well. 


M-39, UC Diagnosed June 2007

Other stuff:  Migraines/headaches, high blood pressure, essential tremor

Previous Meds: Colazol (caused pancreatitis), antibiotics, Prednisone (several cycles 20mg/day)

Current Meds: Remicade beginning in Oct ‘07, various vitamins, Imitrex, Lortab, Lisinopril


Sara14
Veteran Member


Date Joined Mar 2007
Total Posts : 4034
   Posted 3/20/2008 6:59 PM (GMT -6)   
I get headaches often, but I am not on Remicade. Have you tried Tylenol/other pain relievers? The only thing that works for my headaches is Aleve and going to sleep or lie down in a dark, quiet room. NSAIDs are generally to be avoided by UCers, because they can cause GI bleeding in some people. They don't negatively affect me and my GIs have all said it's okay to take it just a few times a month (I only take it about 2-4 times/month). My headaches usually are better by the morning after I go to bed. Are you on any other meds besides the pred and Remicade? I always got headaches since I was young, but I feel like they are different now...more severe/different pain. It's hard to explain it.


24 years old
Diagnosed with UC March 2007; yet to go into complete remission
Asacol 4 tablets 3x/day
Rowasa (generic) - nightly; Canasa (1,000 mg) in the morning
Nature's Way Primadophilus Reuteri 2/day; Chewable multivitamin; Metamucil; Viactiv


Pessimist
Regular Member


Date Joined Dec 2007
Total Posts : 34
   Posted 3/20/2008 8:17 PM (GMT -6)   

Sara14-

I began getting migraines when I was about 24 years old.  Migraines are very different from regular headaches.  You might want to speak to a doctor about the nature of your headaches.  Migraines often have very specific triggers, and there are also effective medications to treat them, so they can be avoided in many cases.   



M-39, UC Diagnosed June 2007

Other stuff:  Migraines/headaches, high blood pressure, essential tremor

Previous Meds: Colazol (caused pancreatitis), antibiotics, Prednisone (several cycles 20mg/day)

Current Meds: Remicade beginning in Oct ‘07, various vitamins, Imitrex, Lortab, Lisinopril

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, April 19, 2018 8:01 AM (GMT -6)
There are a total of 2,953,083 posts in 323,968 threads.
View Active Threads


Who's Online
This forum has 162050 registered members. Please welcome our newest member, Trish_2018.
369 Guest(s), 12 Registered Member(s) are currently online.  Details
DougW, tickbite666, Wienie, Sr Sailor, Acheybody, Progressing, NKinney, Tom1, Hardlyrob, Busted1, 1hopeful1, Trish_2018